MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX5301
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.E.4.Fda notified?: the initial reporter also notified the fda via medwatch # (b)(4).H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that blood leaked out of the bd maxguard¿ pressure rated extension set with y-site(s) connection port to the iv tubing when starting the iv for the c-section.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "describe the event or problem: registered nurse starting iv on patient who is here this morning for scheduled cesarean section.Iv placed on right arm without difficulty, used bd max guard pressure rated extension set with needleless y site.Once connected to iv line, blood dripping out of the connection port where extension set connects to regular iv tubing.Nurse double checked connection making sure it was tightened completely and continued to leak.Care was paused to replace the maxguard extension set, and currently appears to be functioning without leaks.We have had 2 other issues with this same lot number of these bd maxguard extension sets.The manufacturers have reached out to me and asked for the specific malfunctioning sites, but the nurse didn't collect it.The other events were regarding these extension sets not flowing properly, but they didn't leak.What was the original intended procedure? : cesarean section".
 
Event or Problem Description
It was reported that blood leaked out of the bd maxguard¿ pressure rated extension set with y-site(s) connection port to the iv tubing when starting the iv for the c-section.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "describe the event or problem: registered nurse starting iv on patient who is here this morning for scheduled cesarean section.Iv placed on right arm without difficulty, used bd max guard pressure rated extension set with needleless y site.Once connected to iv line, blood dripping out of the connection port where extension set connects to regular iv tubing.Nurse double checked connection making sure it was tightened completely and continued to leak.Care was paused to replace the maxguard extension set, and currently appears to be functioning without leaks.We have had 2 other issues with this same lot number of these bd maxguard extension sets.The manufacturers have reached out to me and asked for the specific malfunctioning sites, but the nurse didn't collect it.The other events were regarding these extension sets not flowing properly, but they didn't leak.What was the original intended procedure? : cesarean section.".
 
Additional Manufacturer Narrative
Investigation summary: no product or photo was returned by the customer.The customer complaint of leakage at connection port could not be verified due to the product not being returned for failure investigation.Device history record review for model mx5301 lot number 22099253 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this failure could not be identified without a failure investigation.

Brand Name
BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16748695
Report Number9616066-2023-00704
Device Sequence Number8626853
Product Code FPA
UDI-Device Identifier10885403237553
UDI-Public10885403237553
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberMX5301
Device Lot Number22099253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/16/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight70 KG